Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Evolution problems for a class of dissipative materials


Author: Pierre-M. Suquet
Journal: Quart. Appl. Math. 38 (1981), 391-414
MSC: Primary 73E99; Secondary 49A29, 73F15
DOI: https://doi.org/10.1090/qam/614549
MathSciNet review: 614549
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This work examines the problems of dynamic and quasi-static evolution for a large class of dissipative materials, including viscoplastic, viscoelastic, and elastic perfectly plastic materials. We show that when the potential of dissipation is regular, the displacement solution is regular; however, in the case of perfect plasticity, where the potential is irregular, the solution can be discontinuous. A suitable framework is used in order to account for these discontinuities. Existence theorems are stated, and the boundary conditions are discussed. The evolution equations encountered in this work are strongly nonlinear but with a monotone time-dependent nonlinearity. A direct method of resolution is proposed, since the known results do not apply in this case.


References [Enhancements On Off] (What's this?)

  • [1] Hédy Attouch and Alain Damlamian, Strong solutions for parabolic variational inequalities, Nonlinear Anal. 2 (1978), no. 3, 329–353. MR 512663, https://doi.org/10.1016/0362-546X(78)90021-4
  • [2] H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1973 (French). North-Holland Mathematics Studies, No. 5. Notas de Matemática (50). MR 0348562
  • [3] M. G. Crandall and A. Pazy, Nonlinear evolution equations in Banach spaces, Israel J. Math. 11 (1972), 57–94. MR 0300166, https://doi.org/10.1007/BF02761448
  • [4] O. Debordes, Thése de doctorat d'Etat, Marseille, 1977
  • [5] G. Duvaut and J.-L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972 (French). Travaux et Recherches Mathématiques, No. 21. MR 0464857
  • [6] Ivar Ekeland and Roger Temam, Analyse convexe et problèmes variationnels, Dunod; Gauthier-Villars, Paris-Brussels-Montreal, Que., 1974 (French). Collection Études Mathématiques. MR 0463993
    Ivar Ekeland and Roger Temam, Convex analysis and variational problems, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1976. Translated from the French; Studies in Mathematics and its Applications, Vol. 1. MR 0463994
  • [7] Bernard Halphen and Nguyen Quoc Son, Sur les matériaux standards généralisés, J. Mécanique 14 (1975), 39–63 (French, with English summary). MR 0416177
  • [8] Ionescu-Tulcea, Topics in the theory of liftings, Springer-Verlag, Berlin, 1972
  • [9] Claes Johnson, Existence theorems for plasticity problems, J. Math. Pures Appl. (9) 55 (1976), no. 4, 431–444. MR 0438867
  • [10] Claes Johnson and Bertrand Mercier, Une méthode pour résoudre le problème de l’adaptation, C. R. Acad. Sci. Paris Sér. A-B 283 (1976), no. 6, Aiv, A371–A374 (French, with English summary). MR 0471545
  • [11] Nobuyuki Kenmochi, The semi-discretisation method and nonlinear time-dependent parabolic variational inequalities, Proc. Japan Acad. 50 (1974), 714–717. MR 0375020
  • [12] W. Koiter, General theorems for elastoplastic solids, in Progress in solid mechanics, ed. Sneddon and Hill, North-Holland, 1964, 164-221
  • [13] R. Kohn, New estimates for deformations in terms of their strains, Ph.D. thesis, Princeton University, 1979
  • [14] A. Lichnewsky, Solutions généralisées du problème des surfaces minimales pour des données au bord non bornées, J. Math. Pures Appl. (9) 57 (1978), no. 3, 231–253 (French). MR 513099
  • [15] Jacques L. Lions, Problèmes aux limites dans les équations aux dérivées partielles, Deuxième édition. Séminaire de Mathématiques Supérieures, No. 1 (Été, vol. 1962, Les Presses de l’Université de Montréal, Montreal, Que., 1965 (French). MR 0251372
  • [16] R. H. Martin Jr., Generating an evolution system in a class of uniformly convex Banach spaces, J. Functional Analysis 11 (1972), 62–76. MR 0361962
  • [17] B. Mercier, Une méthode pour résoudre le problème des charges limites, J. Mécanique 16 (1977), no. 3, 467–491 (French, with English summary). MR 0471556
  • [18] Mario Miranda, Distribuzioni aventi derivate misure insiemi di perimetro localmente finito, Ann. Scuola Norm. Sup. Pisa (3) 18 (1964), 27–56 (Italian). MR 0165073
  • [19] Hermann Matthies, Existence theorems in thermoplasticity, J. Mécanique 18 (1979), no. 4, 695–712 (English, with French and German summaries). MR 558284
  • [20] H. Matthies, G. Strang, and E. Christiansen, The saddle point of a differential program, Energy methods in finite element analysis, Wiley, Chichester, 1979, pp. 309–318. MR 537013
  • [21] Jean-Jacques Moreau, On unilateral constraints, friction and plasticity, New variational techniques in mathematical physics (Centro Internaz. Mat. Estivo (C.I.M.E.), II Ciclo, Bressanone, 1973) Edizioni Cremonese, Rome, 1974, pp. 171–322. MR 0513445
  • [22] J. J. Moreau, Application of convex analysis to the treatment of elasto-plastic systems, in Springer Lecture Notes in Math. No 503, ed. P. Germain and B. Nayroles, 1975
  • [23] Jean-Jacques Moreau, Evolution problem associated with a moving convex set in a Hilbert space, J. Differential Equations 26 (1977), no. 3, 347–374. MR 0508661, https://doi.org/10.1016/0022-0396(77)90085-7
  • [24] J. J. Moreau, Champs et distributions de tenseurs déformation sur un ouvert de connexité quelconque, Travaux Sém. Anal. Convexe 6 (1976), no. Exp. 5, 23 (French). MR 0649281
  • [25] B. Nayroles, Essai de théorie fonctionnelle des structures rigides plastiques parfaites, J. Mécanique 9 (1970), 491–506 (French, with English summary). MR 0269168
  • [26] Nguyen Quoc Son, Matériau élastoplastique écrouissable. Distribution de la contrainte dans une évolution quasi-statique, Arch. Mech. (Arch. Mech. Stos.) 25 (1973), 695–702 (French, with English, Polish and Russian summaries). MR 0366164
  • [27] Roger Temam and Gilbert Strang, Existence de solutions relaxées pour les équations de la plasticité: étude d’un espace fonctionnel, C. R. Acad. Sci. Paris Sér. A-B 287 (1978), no. 7, A515–A518 (French, with English summary). MR 512094
  • [28] Pierre-Marie Suquet, Sur un nouveau cadre fonctionnel pour les équations de la plasticité, C. R. Acad. Sci. Paris Sér. A-B 286 (1978), no. 23, A1129–A1132 (French, with English summary). MR 0495547
  • [29] Pierre-M. Suquet, Un espace fonctionnel pour les équations de la plasticité, Ann. Fac. Sci. Toulouse Math. (5) 1 (1979), no. 1, 77–87 (French, with English summary). MR 533600
  • [30] R. Temam, Mathematical problems in plasticity theory, Variational inequalities and complementarity problems (Proc. Internat. School, Erice, 1978) Wiley, Chichester, 1980, pp. 357–373. MR 578759
  • [31] A. I. Vol′pert, Spaces 𝐵𝑉 and quasilinear equations, Mat. Sb. (N.S.) 73 (115) (1967), 255–302 (Russian). MR 0216338

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73E99, 49A29, 73F15

Retrieve articles in all journals with MSC: 73E99, 49A29, 73F15


Additional Information

DOI: https://doi.org/10.1090/qam/614549
Article copyright: © Copyright 1981 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website